Your browser doesn't support javascript.
Raynaud's Phenomenon after COVID-19 Vaccination: Causative Association, Temporal Connection, or Mere Bystander?
Urban, Nikolaus; Weber, Benedikt; Deinsberger, Julia; Gschwandtner, Michael; Bauer, Wolfgang; Handisurya, Alessandra.
  • Urban N; Department of Dermatology, Medical University of Vienna, Vienna, Austria.
  • Weber B; Department of Dermatology, Medical University of Vienna, Vienna, Austria.
  • Deinsberger J; Department of Dermatology, Medical University of Vienna, Vienna, Austria.
  • Gschwandtner M; Division of Angiology, Department of Internal Medicine II, Medical University of Vienna, Vienna, Austria.
  • Bauer W; Department of Dermatology, Medical University of Vienna, Vienna, Austria.
  • Handisurya A; Department of Dermatology, Medical University of Vienna, Vienna, Austria.
Case Rep Dermatol ; 13(3): 450-456, 2021.
Article in English | MEDLINE | ID: covidwho-1416745
ABSTRACT
Herein, we report a case of a new-onset Raynaud's phenomenon (RP), which occurred in an otherwise healthy 31-year-old Caucasian woman, who lacked any known risk factors and associations with possible causes for secondary RP. However, 2 weeks prior to the development of RP, the patient had received her first injection of the COVID-19 vaccine containing ChAdOx1-SARS-COV-2. The patient presented with well-demarcated, white-pale, cold areas involving the middle fingers of both hands and the ring finger of the right hand, which were triggered by exposure to cold environment and accompanied by a sensation of numbness. Infrared thermography revealed notable temperature differences of up to 10.9°C between affected and nonaffected fingers. Coagulation and immunological parameters, including cryoglobulins and pathological autoantibodies, were within the normal range and antibodies to the heparin/platelet factor 4 complex not detectable. It remains unclear if the development of RP in our patient is causally related to antecedent COVID-19 vaccination; however, the temporal connection to the vaccination, the complete absence of RP in her past medical history, and the lack of any risk factors and triggers raise the suspicion of a yet unknown association with the vaccine. Whether a clear association between the development of RP and COVID-19 vaccination exists or whether RP represents a bystander effect needs to be awaited in case observational reports on RP accumulate. Given the steadily rising numbers of people receiving COVID-19 vaccinations, physicians may remain alert to still unrecognized side effects.
Keywords

Full text: Available Collection: International databases Database: MEDLINE Document Type: Article Type of study: Case report / Risk factors Language: English Journal: Case Rep Dermatol Clinical aspect: Etiology Year: 2021

Similar

MEDLINE

...
LILACS

LIS


Full text: Available Collection: International databases Database: MEDLINE Document Type: Article Type of study: Case report / Risk factors Language: English Journal: Case Rep Dermatol Clinical aspect: Etiology Year: 2021
...